I am new to this panel and I am wondering what your daily does of thyroid meds are? I had my thyroid taken out 3 years ago and I never had a problem maintaining a normal level afterwards. Now my TSH was .35 in April had it checked it again in August and was 2.97 pn the same dose of meds. Now I am having Hypo symtoms again and asked my doc to take me from 175 to 200 mcg. He acted like it was alot and said fine and he would recheck in 6 weeks. He is not a spcialist so does not know as much and that it should be kept on the lower side. I am just curious what other people take.
I had RAI done 3 mos ago and I have changed many times from 25 to 50 to 75 to 88 now I am on 100 Mcgs of Synthroid.
My levels are getting stable but not here yet. I just changed from 88 to 100 like 3 days ago and have started to feel a little Hyper for the first time since right after RAI, well I dont want to go there so I am not sure whatr avenue to take now jsut waiting it out as I t may just be the day or nerves or whatever. It usually takes me a few days to know and tell if I need to see the Dr again. I am new here as of today and still figuring out how to operate on this site!!! LOL
HOPE this helped and answerd your questions.
I had my thyroid out in December last year. After the surgery I started on 100 mcg, then bumped it up to 112, then bumped it up to 125, then 150, went whacked out hyper and now am on 137 and I think we're on to something now!
My total thyroidectomy was 3 yrs.ago. My meds have been changed off and on throughout the years. I am now on 125 mcgs of synthroid Tues Thurs. Sat. & Sun. and 150 mcgs on Mon. Wed. & Fri. My meds are still a problem for me. My TSH is always a mistery. My Endocrinologist says it has to be high for suppression. Was you T.T. because of cancer? Do you also have Hashimotos? You might want to hook up with a Endocrinologist that handles Thyroid cases. Not alot of them out there. Good luck.
I had my TT (graves not cancer) on 8/04/08.
I started out on 175 then had anxiety attacks and felt edgy. . .went down to 137 I've been on the 137 for about a month. I'm having my levels checked again in 2 weeks, and we'll see where I am. . .all in all, I feel pretty good.
Thanks for your comments. I did not have cancer but my mother did and when they found a atypicl biopsy results I just said remove the whole thing. I have been on every dose from 137 was great for awhile and then I got pregnant and had to take 175 plus an extra half pil per week. I just started trying to get pregnant with number 2 and rfeally need to watch my levels
75mcg Thyroxin.....started slow, baby steps, RAI june 08,Thyca then keyhole TT Sept. 08
Free T3 & T4 always normal but TSH going UP instead of down.
Last lot of bloods a week ago showed TSH to be 3.88 yet if Thyroxin is increased, then I go Hyper.
Cortisol was slightly raised (stress last few weeks) and liver enzymes elevated.
Bloods done today for deficiency for :
Will see why Thyroxin wont bring the TSH down...personally I think a conversion problem but Doctor is eliminating all.
Australia doesnt have natural hormone here without seeing a compounding Doctor so got appointment for 2 weeks time and BOY do they love to charge!
AU$280 a pop and thats without saliva tests and 2nd visit.
I have heard that once your levels start to normalise then you will fall pregnant. Also important to be as close to normal ranges as possible as first 3 months of foetus development needs normal levels.
I am hypothyroid, of no known cause. I started out on 25 mcg of T4 8 years ago and have been increasing ever since.
Before I got pregnant in May this year I was on 100 mcg of Thyroxine plus 125 mcg of dessicated (this would give something like 300 mcg equivalent of just T4 if you look at the conversions - 60 mcg of dessicated is more or less equivalent to 100 mcg of T4). This gave me low TSH, but high normal FT3 and FT4.
Now that I'm pregnant (6 1/2 months) I'm on 200 mcg of Thyroxine plus 155 mcg of dessicated (this would be eqivalent to about 450 mcg of T4 - a whopping dose - but they say that requirements increase by up to 50% during pregnancy so it's in line with what would be expected!) . My TSH is very low now, but FT3 and FT4 are mid-low normal range. Still possibly subject to testing and further adjustment.
No, it is not usual to require such high doses, but on the other hand it is also not unheard of.
They suspect I have absorption problems to require such a high dose, but anyway that's what works for me....
Moral of the story is that we're all different and our doctors should go by Symptoms and how we feel as well as lab results....
I am on 150 mcg 8 times a week (I double up on Wednesdays), my last bloodwork showed my TSH at .51 (down from 4.0). I also started experimenting with taking my meds at night and I'm feeling so much better. My doctor says that most people do better when taking the meds at night since you have more time to absorb into your bloodstream while you're sleeping.
Pap Thyca DX in 3/08, TT in 4/08, RAI (75 mci) in 5/08
I am presently taking 37.5 mg synthroid. I feel terrible. I can't take a lot of synthroid. They tried me on 37.5 and 50 every other day and it was too much. I had a RAI 2 years ago and just got my tsh down to within the normal range. I was .45 then went to 1.15 and now it is 1.45. I know it is in the normal range but I am having all kinds of problems and my endo says it is normal so that was that. I think I need to be back down at 1.15 or even .45 where I felt a lot better. I am scared as I am having anxiety and fear of going through this. My thought is to take an extra 37.5 once a week to see if it would lower it just a little back to 1.15. I don't know if that would do it or not. I am going to my psychiatrist tomorrow and am going to ask him if I could try this as he is the one who put me on the synthroid from levothyroxin and I got much better. This has been two years now and I am still not straightened out to where I can live a normal life. I am very sensitive to the hormone and cannot take much. My endo said a normal person would be on at least 150 mg or more. I have nodules and they also produce hormone which cannot be controlled. I have never heard of taking thyroid meds at night. Thats a thought also as I have been eating oatmeal with calc and vitamins about 1 hr after I take my meds in the morning and wonder if that could be affecting my doseage. Any thoughts anyone. I sure am open as I am as usual desperate. I do get better at times but right now it is just plain hard. You all are so great to me and are a comfort. Thank you. Linda
i turned 39 in April ... I used to run 6 miles in 50 minutes all of a sudden in January 2010 i started feeling extremely tired, constipated, blurred vision, thinning hair and eyebrows, i went from 115lbs in December to 143 in May i could no longer run but was still walking 4 miles i had tons of blood work in March i started taking 25mcg of Synthroid in June. i am still tired can run 2 miles walk 2 total of 4 and 6 days a week, if i even attempt to eat a slice of bread or any carbs i gain like 3 to 4 pounds instantly i am down to 130lbs now but its a struggle ..i just had labs done last week my TSH is 3.88 and T4 is 8.8 ....I have nevr had any medical issues til now and its kicking my butt...any suggestions should i go see an Endo instead or change dose of meds
i had my thyroid taken out 2 years ago due to hyper thyroid i used to weigh 115 now i am up to 195 i think i am hypo thyriod now, and i also think that the doctors really dont know what they are doing at least my doctor dont
i am only on 100 mg of synthriod i think my dose should be increased by they keep telling me that my blood work is ok but i feel really tired all the time and i am getting fatter than ever!!! help me somebody please if you know a good doctor out here in va i want to try them
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.